MAUDE Adverse Event Report: NOVA BIOMEDICAL CORP. NOVA STATSTRIP HOSPITAL METER SYSTEM; GLUCOSE TEST SYSTEM

NOVA BIOMEDICAL CORP. NOVA STATSTRIP HOSPITAL METER SYSTEM; GLUCOSE TEST SYSTEM
Model Number 1.75
Medical Device Problem Code Patient Data Problem (3197)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There is currently a pending investigation.The customer is unsure of the exact meter but has narrowed it down to four possible serial numbers.Those serial numbers are (b)(4).Nova is requesting additional information and further details will be provided in a supplemental report.
 
Event or Problem Description
The customer reports that a statstrip meter scanned a patient armband incorrectly.When one patient was scanned, a different patient's data appeared.After a rescan, the correct patient's information appeared so the responsible meter's serial number was not taken note of.There was no patient harm or intervention reported.
 
Additional Manufacturer Narrative
The customer provided samples of the armbands that are used at their facility.The armbands/barcodes were graded at nova by a validated scanner and the barcodes graded poorly.It was recommended to the customer to improve their barcode printing.Dhr reviews were performed on the four meters that the customer suspected and there were no abnormalities observed.

Brand Name
NOVA STATSTRIP HOSPITAL METER SYSTEM
Common Device Name
GLUCOSE TEST SYSTEM
Manufacturer (Section D)
NOVA BIOMEDICAL CORP.
200 prospect street
waltham MA 02453 9141
Manufacturer (Section G)
NOVA BIOMEDICAL CORP.
200 prospect street
waltham MA 02453 9141
Manufacturer Contact
katrina thorne gates
200 prospect street
waltham, MA 02453-9141
7816473700
MDR Report Key13505963
Report Number1219029-2022-00008
Device Sequence Number14463043
Product Code PZI
UDI-Device Identifier00385480533980
UDI-Public00385480533980
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K181043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1.75
Device Catalogue Number53398
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2022
Supplement Date Received by Manufacturer01/12/2022
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date04/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown